Alert archive / Minnesota / Special Weather Statements in 2016

Special Weather Statement, NWS Twin Cities, MN

August 11, 20166 counties in Minnesota

NWS Twin Cities, MN issued this special weather statement at Aug 11, 2016, 4:25 AM CDT for 6 counties in Minnesota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2016, 4:25 AM CDT (09:25 UTC)
Expired
Aug 11, 2016, 5:30 AM CDT
In force
65 min
Issued by
NWS Twin Cities, MN

Counties Faribault County, MN, Freeborn County, MN, Le Sueur County, MN, Rice County, MN, Steele County, MN, Waseca County, MN

The radar

The Minneapolis radar (KMPX), 85 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2446 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted.

293 
WWUS83 KMPX 110925
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
425 AM CDT THU AUG 11 2016

MNZ076>078-083>085-092-093-111030-
FREEBORN-GOODHUE-RICE-WASECA-FARIBAULT-BLUE EARTH-STEELE-LE SUEUR-
425 AM CDT THU AUG 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STEELE...EASTERN BLUE
EARTH...RICE...SOUTHWESTERN GOODHUE...WASECA...FREEBORN...LE SUEUR
AND FARIBAULT COUNTIES THROUGH 530 AM CDT...

AT 424 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ST THOMAS TO MAPLETON TO IOWA LAKE.
MOVEMENT WAS EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MANKATO...OWATONNA...FARIBAULT...NORTHFIELD...ALBERT LEA...WASECA...
LONSDALE...BLUE EARTH...MONTGOMERY...LE CENTER...
EAGLE LAKE AND WELLS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 0 AND 70.
 INTERSTATE 90 BETWEEN MILE MARKERS 118 AND 173.
 U.S. HIGHWAY 14 BETWEEN MILE MARKERS 136 AND 182.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 1 AND 13...AND BETWEEN MILE
MARKERS 80 AND 84.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4388 9397 4455 9387 4448 9328 4447 9328
      4447 9319 4442 9277 4420 9281 4419 9305
      4364 9305 4349 9320 4350 9425
TIME...MOT...LOC 0924Z 278DEG 41KT 4449 9383 4391 9398 4350 9444 

$$

JPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:57 AM CDT, 28 minutes earlier.

Area forecast discussion, Aug 11, 3:57 AM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
357 AM CDT THU AUG 11 2016

.SHORT TERM...(Today and tonight)
Issued at 4 AM CDT Thu Aug 11 2016

The short term concerns remain hydro...and severe weather threat
through tonight.

Water vapor/IR imagery has secondary complex merging with last
evening convection producing mainly heavy rain and gusty winds.
Severe threat looks isolated for the morning.  Dual pol storm total
showing wide swath of 2-8 inches of rain over much of the cwa.
Initial area developed along the outflow boundary from yesterdays
convection and merged with the incoming short wave trough. This
resulted in the heavier totals to develop out toward Kandiyohi and
Renville counties were totals ranged 6-8 inches.

Redevelopment of afternoon convection looks to fire mainly south of
the previous heavy rain area...more into south central Minnesota. We
did see the outflow boundary drop to the MN/IA border and will
remain the focus for tonights heavy rain threat.  Most HIRES Cams
are showing next wave to focus over southern Minnesota tonight. We
will see high rainfall rates once again...but it appears this system
will be fairly progressive...exiting the area mainly after 06z. We
will maintain the morning flash flood watch and expand to include
most of the cwa and expire the northern portion at 15z. We will
continue the watch to the south and east through about 06z Fri.
Severe threat will exist into the evening as well...with damaging
winds...hail and torrential rain the main threats.

.LONG TERM...(Friday through Wednesday)
Issued at 4 AM CDT Thu Aug 11 2016

The long term still looks to bring benign and cooler weather
through the weekend, and then spotty precip chances with near to
above normal temperatures for next week.

In the wake of the cold front, Friday will bring cooler northwest
flow and overall dry conditions, expect for possibly a few
lingering showers and thunderstorms over west central Wisconsin.

Northwest flow will then prevail through the weekend as surface
high pressure builds across the Upper Midwest toward the Great
Lakes. This will translate to mostly clear skies, light winds,
and near-normal temperatures for the weekend.

The area of surface high pressure shifts east for next week, which
results in southerly flow becoming re-established. This will yield
a return to above normal temperatures. Meanwhile, fast-moving
westerly flow aloft will bring occasional bouts of showers and
thunderstorms. Therefore much of the extended forecast period will
be littered with 20-30 percent chances for precipitation...and
refined closer in time.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1235 AM CDT Thu Aug 11 2016

Ongoing MCS will continue periods of rain and thunder over the
area through the night. Next line of convection moving into
wester MN now and will ride east southeast into Thursday morning.
Timing should see activity wane from west to east into the morning
before redevelopment into the afternoon/evening hours. We will see
some cigs/vsbys drop to ifs as activity rolls through. Expect
trend to vfr developing from west to east Thursday night as front
exits the area.

KMSP...Timing of convection an issue this period...as we have MCS
moving through the area now with attendant ifr/mvfr conditions.
Expect overall trend to include a break by 14z Thu and
redevelopment possible into Thursday afternoon...lingering into
evening as front to the west gradually moves through.

/OUTLOOK FOR KMSP/
Fri...VFR. Wind NW 10 kts.
Sat...VFR. Wind NW 5-10 kts.
Sun...VFR. Wind NW 5 kts.

&&

.MPX Watches/Warnings/Advisories...
WI...Flash Flood Watch until 10 AM CDT this morning for WIZ014-023.

MN...Flash Flood Watch until 10 AM CDT this morning for MNZ041>045-
     047>070-073>076.

&&

SHORT TERM...DWE
LONG TERM...LS
AVIATION...DWE
Hazardous weather outlook, Aug 10, 4:39 PM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
439 PM CDT WED AUG 10 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
111800-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
439 PM CDT WED AUG 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THIS EVENING AND
INTO THE OVERNIGHT HOURS. A FEW OF THESE STORMS MAY BE
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. A TORNADO OR TWO
COULD ALSO OCCUR...MAINLY OVER CENTRAL MINNESOTA. TORRENTIAL
RAINFALL AND THE POTENTIAL FOR FLOODING IS ALSO BECOMING LIKELY SO
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE OUTLOOK
AREA THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL CONTINUE INTO THURSDAY NIGHT. HEAVY
RAINFALL AND THE POTENTIAL FOR FLOODING WILL REMAIN THE PRIMARY
THREAT...ALTHOUGH A FEW STORMS COULD BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 11, 1:53 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
153 AM CDT THU AUG 11 2016

MNZ054>056-064-065-110745-
CHIPPEWA-RENVILLE-LAC QUI PARLE-YELLOW MEDICINE-SWIFT-
153 AM CDT THU AUG 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT YELLOW MEDICINE...
SOUTHERN SWIFT...NORTHWESTERN RENVILLE...EASTERN LAC QUI PARLE AND
CHIPPEWA COUNTIES THROUGH 245 AM CDT...

AT 152 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MILAN TO NEAR ST. LEO. MOVEMENT WAS
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MONTEVIDEO...GRANITE FALLS...DAWSON...APPLETON...CLARA CITY...
CLARKFIELD...KERKHOVEN...WOOD LAKE...MILAN...MAYNARD...
HANLEY FALLS AND WATSON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 12 BETWEEN MILE MARKERS 61 AND 63.
 U.S. HIGHWAY 212 BETWEEN MILE MARKERS 16 AND 56.
 U.S. HIGHWAY 59 BETWEEN MILE MARKERS 87 AND 141.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4526 9608 4518 9525 4507 9524 4454 9555
      4455 9561 4462 9561 4463 9563 4463 9620
TIME...MOT...LOC 0652Z 292DEG 25KT 4512 9588 4469 9608

JPC
Special weather statement, Aug 11, 2:28 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
228 AM CDT THU AUG 11 2016

MNZ074-075-082>085-110815-
WATONWAN-BROWN-NICOLLET-WASECA-BLUE EARTH-STEELE-
228 AM CDT THU AUG 11 2016

...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED THROUGH
315 AM CDT IN PORTIONS OF SOUTHERN MINNESOTA...

A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...

WATONWAN...BROWN...NICOLLET...WASECA...BLUE EARTH...STEELE...

AT 226 AM CDT...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN AND
THE POTENTIAL FOR LOCALIZED FLOODING EXTENDED FROM NEAR SPRINGFIELD
TO NEAR LEMOND. THIS LINE WAS MOVING NORTHEAST AT AROUND 15 MPH.

LOCATIONS IMPACTED INCLUDE...
MANKATO...OWATONNA...NORTH MANKATO...WASECA...ST. JAMES...
LAKE CRYSTAL...EAGLE LAKE...MADELIA...JANESVILLE...SPRINGFIELD...
BLOOMING PRAIRIE AND MAPLETON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 26 AND 48.
 U.S. HIGHWAY 14 BETWEEN MILE MARKERS 69 AND 79...AND BETWEEN MILE
MARKERS 123 AND 182.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 28 AND 58.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4388 9486 4411 9486 4411 9510 4428 9510
      4422 9377 4420 9376 4418 9304 4385 9305
TIME...MOT...LOC 0726Z 194DEG 19KT 4394 9314 4419 9492

JPC
Local storm report, Aug 11, 2:37 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
237 AM CDT THU AUG 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     HEAVY RAIN       3 NW WATSON             45.04N 95.84W
08/11/2016  M4.20 INCH       CHIPPEWA           MN   PUBLIC

            SPOTTER REPORTED 1.7 INCHES IN LAST HOUR,
            4.2 INCHES IN LAST 8 HOURS. THE DURATION OF
            THE HEAVY RAIN EVENT WAS 8 HOURS.

&&

JPC
Special weather statement, Aug 11, 2:42 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
242 AM CDT THU AUG 11 2016

MNZ056-057-064-065-073-074-082-110845-
CHIPPEWA-WATONWAN-BROWN-RENVILLE-REDWOOD-KANDIYOHI-YELLOW MEDICINE-
242 AM CDT THU AUG 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WATONWAN...
WESTERN BROWN...SOUTHEASTERN YELLOW MEDICINE...REDWOOD...RENVILLE...
SOUTHERN KANDIYOHI AND EASTERN CHIPPEWA COUNTIES THROUGH 345 AM
CDT...

AT 241 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF GLUEK TO NEAR WALNUT
GROVE TO LISMORE. MOVEMENT WAS SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
REDWOOD FALLS...SLEEPY EYE...GRANITE FALLS...OLIVIA...SPRINGFIELD...
CLARA CITY...RENVILLE...FAIRFAX...HECTOR...BIRD ISLAND...
MORGAN AND WALNUT GROVE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 14 BETWEEN MILE MARKERS 44 AND 92.
 U.S. HIGHWAY 212 BETWEEN MILE MARKERS 49 AND 96.
 U.S. HIGHWAY 71 BETWEEN MILE MARKERS 52 AND 116.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4411 9487 4411 9509 4420 9512 4420 9560
      4455 9561 4515 9547 4494 9476 4489 9475
      4488 9457 4471 9460 4471 9463 4445 9464
      4446 9478 4439 9465 4389 9472 4385 9476
      4385 9486
TIME...MOT...LOC 0741Z 299DEG 36KT 4506 9540 4428 9547 4375 9597

JPC
Special weather statement, Aug 11, 3:31 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
331 AM CDT THU AUG 11 2016

MNZ065>067-074>076-082-083-091-092-110930-
MARTIN-WATONWAN-SIBLEY-BROWN-RENVILLE-NICOLLET-MCLEOD-FARIBAULT-BLUE
EARTH-LE SUEUR-
331 AM CDT THU AUG 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MCLEOD...
WATONWAN...MARTIN...SIBLEY...BROWN...BLUE EARTH...NICOLLET...EASTERN
RENVILLE...WESTERN LE SUEUR AND WESTERN FARIBAULT COUNTIES THROUGH
430 AM CDT...

AT 330 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR COSMOS TO 6 MILES NORTH OF SVEADAHL
TO KILEN WOODS STATE PARK. MOVEMENT WAS EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MANKATO...NEW ULM...FAIRMONT...NORTH MANKATO...ST. PETER...
ST. JAMES...LE SUEUR...SLEEPY EYE...BLUE EARTH...LAKE CRYSTAL...
EAGLE LAKE AND MADELIA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN MILE MARKERS 82 AND 125.
 U.S. HIGHWAY 14 BETWEEN MILE MARKERS 83 AND 139.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 2 AND 82.
 U.S. HIGHWAY 212 BETWEEN MILE MARKERS 87 AND 117.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4351 9485 4411 9486 4411 9489 4419 9484
      4489 9480 4489 9473 4466 9385 4461 9385
      4456 9390 4454 9385 4385 9384 4350 9410
TIME...MOT...LOC 0830Z 291DEG 41KT 4488 9470 4417 9476 4372 9504

JPC
Special weather statement, Aug 11, 4:25 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
425 AM CDT THU AUG 11 2016

MNZ076>078-083>085-092-093-111030-
FREEBORN-GOODHUE-RICE-WASECA-FARIBAULT-BLUE EARTH-STEELE-LE SUEUR-
425 AM CDT THU AUG 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STEELE...EASTERN BLUE
EARTH...RICE...SOUTHWESTERN GOODHUE...WASECA...FREEBORN...LE SUEUR
AND FARIBAULT COUNTIES THROUGH 530 AM CDT...

AT 424 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ST THOMAS TO MAPLETON TO IOWA LAKE.
MOVEMENT WAS EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MANKATO...OWATONNA...FARIBAULT...NORTHFIELD...ALBERT LEA...WASECA...
LONSDALE...BLUE EARTH...MONTGOMERY...LE CENTER...
EAGLE LAKE AND WELLS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 0 AND 70.
 INTERSTATE 90 BETWEEN MILE MARKERS 118 AND 173.
 U.S. HIGHWAY 14 BETWEEN MILE MARKERS 136 AND 182.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 1 AND 13...AND BETWEEN MILE
MARKERS 80 AND 84.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.

LAT...LON 4388 9397 4455 9387 4448 9328 4447 9328
      4447 9319 4442 9277 4420 9281 4419 9305
      4364 9305 4349 9320 4350 9425
TIME...MOT...LOC 0924Z 278DEG 41KT 4449 9383 4391 9398 4350 9444

JPC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:03 PM CDTFlash Flood WarningMPXKandiyohi, Meeker3 hr
Aug 10, 7:18 PM CDTSpecial Weather StatementMPXChippewa, Swift42 min
Aug 10, 7:37 PM CDTSpecial Weather StatementMPXHennepin, Ramsey, Washington83 min
Aug 10, 7:53 PM CDTFlash Flood WarningMPXCarver, Hennepin, McLeod, Wright3 hr
Aug 10, 8:08 PM CDTFlash Flood WarningMPXAnoka, Hennepin, Ramsey, Washington3 hr
Aug 10, 8:11 PM CDTFlash Flood WarningMPXKandiyohi, Meeker, Renville3 hr
Aug 10, 8:44 PM CDTFlash Flood WarningMPXCarver, Dakota, Hennepin, Scott, Washington3 hr
Aug 10, 10:11 PM CDTAreal Flood WarningMPXKandiyohi12 hr
Aug 10, 11:05 PM CDTSpecial Weather StatementMPXNicollet, Redwood, Sibley85 min
Aug 11, 12:40 AM CDTSpecial Weather StatementMPXChippewa, Lac qui Parle, Renville, Yellow Medicine65 min
Aug 11, 12:49 AM CDTSpecial Weather StatementMPXBlue Earth, Brown, Steele, Waseca, Watonwan41 min
Aug 11, 1:03 AM CDTSpecial Weather StatementMPXDouglas, Pope, Stevens, Todd57 min
Aug 11, 1:53 AM CDTSpecial Weather StatementMPXChippewa, Yellow Medicine52 min
Aug 11, 2:07 AM CDTFlash Flood WarningMPXChippewa, Lac qui Parle, Renville, Yellow Medicine4 hr
Aug 11, 2:28 AM CDTSpecial Weather StatementMPXBlue Earth, Brown, Steele, Waseca, Watonwan47 min
Aug 11, 2:42 AM CDTSpecial Weather StatementMPXBrown, Redwood, Renville63 min
Aug 11, 3:03 AM CDTAreal Flood WarningMPXDouglas, Pope, Stevens110 min
Aug 11, 3:31 AM CDTSpecial Weather StatementMPXBlue Earth, Brown, Martin, Nicollet, Sibley, Watonwan59 min
Aug 11, 5:41 AM CDTSpecial Weather StatementMPXGoodhue64 min
Aug 11, 3:18 PM CDTRiver Flood WarningMPXGoodhue43 hr
Aug 10, 7:12 PM CDTSpecial Weather StatementMPXPolk63 min
Aug 10, 9:29 PM CDTSevere Thunderstorm WarningMPXDunn, Pepin, Pierce, Saint Croix46 min
Aug 11, 6:04 AM CDTSpecial Weather StatementMPXBarron, Chippewa, Dunn, Eau Claire, Pepin, Rusk116 min
Aug 11, 7:39 AM CDTSpecial Weather StatementMPXChippewa, Eau Claire66 min

Nearby

Special Weather Statements in Minnesota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.